Eye problems from Finasteride or Minoxidil? | HairLossTalk Forums

Eye problems from Finasteride or Minoxidil?

Discussion in 'Dealing with Side Effects' started by peterthis11, Jan 19, 2016.

  1. peterthis11

    peterthis11 Junior Member

    Joined:
    Dec 12, 2015
    Messages:
    21
    Likes Received:
    0
    Dislikes Received:
    0
    So I recently started the big 3.
    I first started using Nizoral. 2 weeks later I added 1 mg finasteride to my regime.
    10 days after that I added minoxidil.

    I had no side effects what so ever until the 4th day of using minoxidil. I first began getting a bit of a blurry vision. But nothing that concerned me to much. But within 3 hours I started getting all kinds of symtoms of low blood pressure.
    I continued minoxidil for 3 more days, but I started to feel reaaaalyy weak.

    So I quit minoxidil for now. It has been 2 days and I feel MUCH better.
    But here's the thing. I still have a little head ache sometimes. Which doesn't bother me. But my eyes are acting really strange. When I move them around I can feel the muscles in the back of my head.
    I also feel like this strange burning/sore sensation in my eyes.

    Now I read on these forums some people complaining about eye problems from finasteride or minoxidil. So I'm unsure if this feeling that I have is because of minoxidil and will go away some time soon. Or is this a finasteride eye problem side effect?

    Hope to hear from you guys :)
     
  2. Pinrouge

    Pinrouge New Member

    Joined:
    Jan 30, 2016
    Messages:
    10
    Likes Received:
    0
    Dislikes Received:
    0
    I freacently read threads on dry eyes on fina on other forum
     
  3. logikmtr

    logikmtr Junior Member

    Joined:
    Jan 29, 2015
    Messages:
    38
    Likes Received:
    14
    Dislikes Received:
    0
    Um... that is worrisome.

    This is lame advice, but drink more water when on these meds, and if you are handling topicals, always wash your hands with warm soapy water before doing ANYTHING else. Part of my regimen is castor oil with DSMO, and it's surprising where you feel the medicine after applying it. In and around the face.

    Minoxidil is a vasodilator, so it is odd that you would feel weak because of that. If that is a known side effect of min, I've never heard it before.
     
  4. trichologist

    Joined:
    Jun 22, 2016
    Messages:
    3
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    5ar suppression and normal tear duct function have been shown to be linked
     
  5. Bagels

    Bagels Member

    Joined:
    Nov 2, 2014
    Messages:
    182
    Likes Received:
    17
    Dislikes Received:
    0
    I had this. The eye thing at least. I went to the optometrist and the opthalmologist (eye surgeon/Doctor) and they said I had dry eye. Its funny because it didn't feel like dry eye, it felt sore and tired like I had been staring at a computer screen in the dark for 12 hours and always had to keep my eyes closed. After the first few weeks, the soreness went away and it really was dry.

    Hormonal changes affect the fats produced in your eyelids. This fat layer spread every time you blink is on top of the the tear layer and prevents it from evaporating. Without it, your tears go away and you're super dry and tired eyes all the time. The only thing that stopped it for me was quitting finasteride and doing hot towels of my eyes multiple times a day as directed by Doctor. Also get some eye drops in these small disposable containers and most importantly have LIPIDs to restore the fat layer. If you use a big fat container of eye drops, it has salt which if applied too much actually dries your eye so get one like this: https://store.myeyestore.com/images/cache/images/systane-ultra-pf-500x500.jpg

    The brands that have lipids: Systane ultra, systane balance, and refresh optive advanced. Good luck, this plagued my vision and eyes for a few months and it was fucking hell. Get on these treatments fast.

    You may also be wondering if you HAVE to quit finasteride. Well I had it bad the first time then did some low dose finasteride later and still got sides, but the dry eye wasnt as bad as the first time.
     
  6. michael0990

    michael0990 New Member My Regimen

    Joined:
    Feb 21, 2017
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Currently battling the exact same symptoms. Achy feeling eyes. You described it well... like the soreness behind the eyes. My doctors also said it looked like dry eye, but oddly enough it felt better when I went outside into the cool winter air... as if it was an inflammation. I've been off minoxidil for the last few days and the condition persists. It probably takes time since these symptoms took me about 6 months of religious 2ml per day usage to come about. I hope it goes away soon.

    Like Bagels has said, I'm also doing the hot compress and taking omega-3's every day. And I got a good artificial tears lube. Hoping for the best.
     

Share This Page